Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 90, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 16, 2025, 10:27 PM EDT for 8 counties in Ohio. It was in force for 63 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 10:27 PM EDT (02:27 UTC)
- Expired
- May 16, 2025, 11:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Crawford County, OH, Holmes County, OH, Knox County, OH, Medina County, OH, Morrow County, OH, Richland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 10:32 PM EDT | TSTM WND DMG | Gambier, OH | Large trees downed at Kenyon College apartments. |
| May 16, 10:35 PM EDT | TSTM WND DMG | Ashland, OH | Ashland County Emergency Management reports trees down in Ashland. Time estimated via radar. |
| May 16, 10:40 PM EDT | TSTM WND DMG | Savannah, OH | Ashland County Emergency Management reports tree damage in Savannah hit transformer and caused power outages in community. Time estimated via radar. |
| May 16, 10:45 PM EDT | TSTM WND DMG | Polk, OH | Ashland County Emergency Management reports trees down in Polk. Time estimated via radar. |
| May 16, 10:47 PM EDT | TSTM WND DMG | 2 Ssw Wooster, OH | Trees down on the south side of Wooster including on the Elm Street Extension and Clinton and Vanover. |
| May 16, 10:48 PM EDT | TSTM WND DMG | 1 Ssw Wooster, OH | Tree down on the 800 block of Bever Street. Time estimated via radar. |
| May 16, 10:48 PM EDT | TSTM WND DMG | 1 Ssw Wooster, OH | Wayne County 911 Dispatch reports a large tree down with power lines on College Avenue. Time estimated via radar. |
| May 16, 10:59 PM EDT | TSTM WND GST 55 | 1 Wnw Smithville, OH | ASOS station KBJJ Wooster reported a 48 knot thunderstorm wind gust. |
| May 16, 11:05 PM EDT | TSTM WND DMG | Lodi, OH | 911 dispatch scanner reported a tree down on South Academy Street. Time estimated via radar. |
| May 16, 11:05 PM EDT | TSTM WND DMG | Lodi, OH | 911 dispatch scanner reported a tree down on wires on Mill Street. Time estimated via radar. |
| May 16, 11:08 PM EDT | TSTM WND DMG | 2 Sw Doylestown, OH | Tree limbs downed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 9:56 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.9
The text
As transmitted.
457
WUUS51 KCLE 170227
SVRCLE
OHC005-033-075-083-103-117-139-169-170330-
/O.NEW.KCLE.SV.W.0090.250517T0227Z-250517T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1027 PM EDT Fri May 16 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Richland County in north central Ohio...
Southern Medina County in northeastern Ohio...
Ashland County in north central Ohio...
Eastern Morrow County in north central Ohio...
Southeastern Crawford County in north central Ohio...
Wayne County in northeastern Ohio...
Holmes County in northeastern Ohio...
Knox County in north central Ohio...
* Until 1130 PM EDT.
* At 1025 PM EDT, severe thunderstorms were located along a line
extending from near Shelby to near Mount Vernon, moving east at 65
mph. Mansfield ASOS reported 60 mph wind gusts at 10:25 PM.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Mansfield, Wooster, Ashland, Mount Vernon, Mount Gilead,
Millersburg, Wadsworth, Galion, Shelby, Orrville, Berlin, Rittman,
Ontario, Lexington, Crestline, Walnut Creek, Doylestown, Lodi,
Loudonville, and Fredericktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4027 8248 4028 8275 4035 8275 4035 8277
4071 8284 4082 8273 4098 8273 4099 8245
4107 8243 4106 8169 4099 8169 4098 8165
4045 8167 4045 8218 4027 8219 4024 8245
TIME...MOT...LOC 0225Z 250DEG 55KT 4086 8261 4033 8243
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Saunders3 follow-up statements
775
WWUS51 KCLE 170252
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1052 PM EDT Fri May 16 2025
OHC033-117-170301-
/O.CAN.KCLE.SV.W.0090.000000T0000Z-250517T0330Z/
Morrow OH-Crawford OH-
1052 PM EDT Fri May 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORROW AND
SOUTHEASTERN CRAWFORD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM EDT for
north central and northeastern Ohio.
LAT...LON 4025 8246 4103 8237 4107 8225 4106 8169
4099 8169 4098 8165 4045 8167 4045 8218
4027 8219 4024 8245
TIME...MOT...LOC 0251Z 250DEG 53KT 4097 8222 4044 8205
$$
OHC005-075-083-103-139-169-170330-
/O.CON.KCLE.SV.W.0090.000000T0000Z-250517T0330Z/
Richland OH-Medina OH-Ashland OH-Wayne OH-Holmes OH-Knox OH-
1052 PM EDT Fri May 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHEASTERN RICHLAND...SOUTHERN MEDINA...ASHLAND...WAYNE...
HOLMES AND EASTERN KNOX COUNTIES...
At 1051 PM EDT, severe thunderstorms were located along a line
extending from Polk to near Killbuck, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Wooster, Ashland, Mount Vernon, Millersburg, Wadsworth, Orrville,
Berlin, Rittman, Walnut Creek, Doylestown, Lodi, Loudonville,
Gambier, Creston, Utica, Dalton, Shreve, West Salem, Danville, and
Killbuck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 8246 4103 8237 4107 8225 4106 8169
4099 8169 4098 8165 4045 8167 4045 8218
4027 8219 4024 8245
TIME...MOT...LOC 0251Z 250DEG 53KT 4097 8222 4044 8205
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Saunders451
WWUS51 KCLE 170308
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1108 PM EDT Fri May 16 2025
OHC005-083-139-170318-
/O.CAN.KCLE.SV.W.0090.000000T0000Z-250517T0330Z/
Richland OH-Ashland OH-Knox OH-
1108 PM EDT Fri May 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND...
ASHLAND AND EASTERN KNOX COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM EDT for
north central and northeastern Ohio.
LAT...LON 4046 8218 4067 8218 4067 8213 4107 8214
4106 8169 4099 8169 4098 8165 4045 8167
TIME...MOT...LOC 0308Z 271DEG 49KT 4097 8195 4044 8178
$$
OHC075-103-169-170330-
/O.CON.KCLE.SV.W.0090.000000T0000Z-250517T0330Z/
Medina OH-Wayne OH-Holmes OH-
1108 PM EDT Fri May 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHERN MEDINA...WAYNE AND HOLMES COUNTIES...
At 1108 PM EDT, severe thunderstorms were located along a line
extending from near Creston to near Farmerstown, moving east at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Wooster, Millersburg, Wadsworth, Orrville, Berlin, Rittman, Walnut
Creek, Doylestown, Lodi, Creston, Dalton, Shreve, West Salem,
Killbuck, Holmesville, Glenmont, Mount Eaton, Nashville, Winesburg,
and Farmerstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4046 8218 4067 8218 4067 8213 4107 8214
4106 8169 4099 8169 4098 8165 4045 8167
TIME...MOT...LOC 0308Z 271DEG 49KT 4097 8195 4044 8178
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Saunders942
WWUS51 KCLE 170329
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1129 PM EDT Fri May 16 2025
OHC075-103-169-170339-
/O.EXP.KCLE.SV.W.0090.000000T0000Z-250517T0330Z/
Medina OH-Wayne OH-Holmes OH-
1129 PM EDT Fri May 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MEDINA...WAYNE AND
HOLMES COUNTIES WILL EXPIRE AT 1130 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 400 AM EDT for
north central and northeastern Ohio.
LAT...LON 4046 8218 4067 8218 4067 8213 4107 8214
4106 8169 4099 8169 4098 8165 4045 8167
TIME...MOT...LOC 0329Z 250DEG 55KT 4108 8156 4055 8140
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 8:46 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 16, 8:46 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
846 PM EDT Fri May 16 2025
.SYNOPSIS...
A low pressure system will track northeast across the Great Lakes
tonight, extending a cold front east through the area on
Saturday. High pressure will build across the region on Sunday and
persist into Tuesday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Last remaining portion of the first round of thunderstorms is
exiting Crawford County, PA, allowing for a lull in the action
across the forecast area. Awaiting convection approaching the
state line where active warnings are ongoing and a wind gust of
57 kts was measured at Fort Wayne.
Relevant Portions of the Previous Discussion...
Attention then turns towards this evening, where current
satellite imagery reveals a strong convective complex taking
shape across eastern MO and southwest IL this afternoon. The
environment ahead of this complex is extremely favorable for
damaging wind gusts, with DCAPE values exceeding 1000 J/kg.
Hires models differ on if this complex can sustain its strength
as it continues northeast into the Lower Great Lakes region by
later this evening. If it does, anticipate damaging wind gusts
to arrive across the I-75 corridor by around 9 PM, with perhaps
some isolated instances of significant wind gusts exceeding 70
mph possible. This complex should weaken as it moves east and
encounters a less favorable environment near the I-71/77
corridors by around 11 PM to midnight.
A cold front will sweep east through the area Saturday morning
and afternoon, ushering in a significant pattern change across
the region. Could see some redevelopment along the cold front,
particularly along and east of the I-77 corridor early Saturday
afternoon, though not anticipating any severe storms at this
time. It may feel a bit blustery Saturday afternoon behind the
front, with temperatures falling into the low 60s and westerly
wind gusts of 25 to 35 mph possible.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Drier air will continue to filter into the region Sunday as the
closed mid/upper low drifts east through the New England states
allowing strong surface high pressure centered near Hudson Bay to
build ridging southward into the Lower Great Lakes. A few isolated
showers and overcast skies could linger in far NE Ohio and NW PA
Sunday morning before the increased ridging allows for mostly sunny
and dry conditions areawide by afternoon. Despite the sunshine,
temperatures will be unseasonably cool as mid/upper troughing
remains across the Great Lakes, with highs only in the upper 50s to
low 60s in far NE Ohio and NW PA and mid 60s to around 70 elsewhere.
The surface ridge and trough aloft will continue through Monday, so
unfortunately for those wanting a warm up, temperatures will remain
cool for awhile. Highs Monday are only expected to reach the upper
50s to low 60s again in far NE Ohio and NW PA and low to mid 60s
elsewhere. Lows Sunday night will dip into the mid 40s to low 50s,
with more widespread 40s possible Monday night depending on how
quickly clouds and scattered showers can start to creep
northeastward ahead of another closed low in the Mid Mississippi
Valley. Patchy frost is possible in NW PA Monday night where skies
should remain clear longer, so this will need to be monitored.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The big story of the extended will be a continuation of below normal
temperatures as an increasingly amplified pattern develops across
North America, characterized by strengthening west coast mid/upper
ridging and deepening central and eastern U.S. mid/upper troughing.
This will keep temperatures a solid 10-15 degrees below normal
Tuesday through Friday, with highs mainly in the low to mid 60s and
lows in the 40s. The cool pattern will continue beyond the 7-day
forecast into late May. The precipitation forecast Tuesday through
the end of the week is a little more uncertain due to timing
uncertainties with the aforementioned Mid Mississippi Valley closed
low ejecting across the Ohio Valley region. As mid/upper shortwave
energy drops through the Great Lakes Monday night through Wednesday
and deepens the longwave trough, the closed low will attempt to
phase with the trough. This will eventually result in a deep closed
low and cold pool aloft pinwheeling overhead late in the week, but
how and when it phases will determine the timing and track of the
best moisture and forcing. The overall message is that rain chances
will increase Tuesday into Wednesday, with decent coverage of
showers possible mid to late week making things cool and unsettled.
Not the best news as Memorial Day Weekend approaches.
&&
.AVIATION /00Z Saturday THROUGH Wednesday/...
The airspace is VFR between two rounds of convection. The next
round of convection continues east across Indiana and into
western Ohio. The complex is a touch further south than
previously forecasted and may end up missing the KTOL area.
Otherwise, expect storms to move through the area over the next
several hours. KFDY and KMFD will have the greatest impact with
the potential for non-VFR and gusty winds with line of TS.
Storms will continue toward the other terminals this evening but
the impact should be lessened as the line weakens tonight.
Storms will clear out overnight and low VFR ceilings will remain
in the region. Another round of rain and storms could impact NE
OH/NW PA on Saturday afternoon before the system fully exits the
region. Winds on Saturday will be gusty out of the west with 30
KT gusts possible.
Outlook...Non-VFR possible in low ceilings across the eastern
half of the area on Sunday. Mainly VFR is expected Monday and
Tuesday. Non-VFR is likely to return on Wednesday in widespread
showers and thunderstorms.
&&
.MARINE...
Thunderstorms could bring locally higher winds and waves on Lake
Erie this evening and tonight, but otherwise, the next period of
elevated winds and waves will come Saturday into Sunday as strong
cold air advection encourages good mixing. SW winds of 10-20 knots
tonight will turn WSW behind a cold front Saturday morning and
increase to 15-25 knots. This will build waves of 3 to 5 feet, so
issued Small Craft Advisories starting Saturday morning. The winds
and waves will gradually subside Saturday night, but it will take
until Sunday morning to end in the central and eastern basins, so
ran the advisories longer there. Winds will turn NW and decrease to
5-10 knots Sunday afternoon then N at 5-15 knots Sunday night and
Monday. A period of strong NE winds of 15-25 knots is possible
Monday night through midweek as a slow moving closed low approaches
from the Mid Mississippi Valley and an upper level trough deepens
across the Great Lakes. This will likely require another round of
Small Craft Advisories.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 8 AM to 10 PM EDT Saturday for
LEZ142>145.
Small Craft Advisory from 10 AM Saturday to 10 AM EDT Sunday
for LEZ146-147.
Small Craft Advisory from 10 AM Saturday to 8 AM EDT Sunday
for LEZ148-149.
&&
SYNOPSIS...Kahn
NEAR TERM...Kahn/Sefcovic
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...Sefcovic
MARINE...GaruckasHazardous weather outlook, May 16, 10:05 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1005 PM EDT Fri May 16 2025 OHZ003-006>014-017>019-027-036-089-PAZ001>003-180215- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Wyandot-Marion- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 1005 PM EDT Fri May 16 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this afternoon and evening. All severe weather hazards are possible including damaging wind gusts, large hail, and tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ020>023-028>033-037-038-047-180215- Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Morrow-Holmes-Knox- 1005 PM EDT Fri May 16 2025 ...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Strong to severe thunderstorms are possible this afternoon and evening. All severe weather hazards are possible including damaging wind gusts, large hail, and tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS. LEZ061-142>149-162>169-180215- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 1005 PM EDT Fri May 16 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this afternoon and evening. All severe weather hazards are possible including damaging wind gusts, large hail, and tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 16, 6:37 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
637 PM EDT Fri May 16 2025
PAZ002-003-162315-
Southern Erie PA-Crawford PA-
637 PM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ERIE AND
NORTHWESTERN CRAWFORD COUNTIES THROUGH 715 PM EDT...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harmonsburg, or 9 miles west of Meadville, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Edinboro, Cambridge Springs, Waterford, Harmonsburg, Saegertown,
Conneautville, Mill Village, Venango, and Woodcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4163 8023 4169 8041 4196 8020 4198 8002
4187 7991 4170 8014
TIME...MOT...LOC 2237Z 215DEG 35KT 4166 8033
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SullivanLocal storm report, May 16, 6:50 PM EDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
650 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg 4 SSE Linesville 41.61N 80.39W
05/16/2025 Crawford PA 911 Call Center
Tree down on wires on State Route 285 near
South Canal Road. Time estimated via radar.
&&
15Special weather statement, May 16, 6:53 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
653 PM EDT Fri May 16 2025
PAZ003-162330-
Crawford PA-
653 PM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CRAWFORD COUNTY THROUGH
730 PM EDT...
At 652 PM EDT, Doppler radar was tracking a strong thunderstorm 3
miles south of Meadville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Meadville, Guys Mills, Cochranton, Blooming Valley, Townville, and
Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4152 8022 4156 8026 4178 7996 4166 7977
4153 8005
TIME...MOT...LOC 2252Z 231DEG 23KT 4157 8017
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SullivanLocal storm report, May 16, 7:46 PM EDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
746 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Tstm Wnd Dmg 8 SSW Linesville 41.55N 80.47W
05/16/2025 Crawford PA 911 Call Center
Dispatch scanner reported a tree down on
Burns Road near East Lake Road. Time
estimated via radar.
&&
15Special weather statement, May 16, 9:05 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cleveland OH
905 PM EDT Fri May 16 2025
OHZ003-006-017-170145-
Wood OH-Hancock OH-Lucas OH-
905 PM EDT Fri May 16 2025
...STRONG THUNDERSTORMS WILL IMPACT WOOD...HANCOCK AND LUCAS COUNTIES
THROUGH 945 PM EDT...
At 905 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Morenci to 6 miles north of
Lima. Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo, Findlay, Bowling Green, Fostoria, Bluffton, Swanton,
Perrysburg, Oregon, Sylvania, Rossford, Waterville, Northwood,
Whitehouse, North Baltimore, Holland, McComb, Weston, Arlington,
Arcadia, and Rawson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4172 8388 4173 8347 4171 8347 4171 8344
4170 8346 4169 8342 4100 8342 4099 8346
4091 8348 4090 8351 4082 8352 4082 8388
TIME...MOT...LOC 0105Z 269DEG 44KT 4173 8409 4083 8409
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SaundersLocal storm report, May 16, 10:00 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1000 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM Tstm Wnd Gst 4 NE Marion 40.62N 83.07W
05/16/2025 M60 MPH Marion OH ASOS
ASOS station KMNN Marion.
&&
15The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:05 PM EDT | Special Weather Statement | CLE | Hancock, Lucas, Wood | 40 min |
| May 16, 9:14 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Marion, Seneca, Wyandot | 46 min |
| May 16, 9:52 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Knox, Marion, Morrow, Richland | 38 min |
| May 16, 11:07 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Medina, Portage, Stark, Summit, Wayne | 53 min |
| May 16, 11:39 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 33 min |
| May 17, 2:20 AM EDT | Special Weather Statement | CLE | Ashland, Knox, Morrow | 40 min |
| May 17, 3:08 AM EDT | Special Weather Statement | CLE | Stark | 52 min |
| May 17, 11:22 AM EDT | Special Weather Statement | CLE | Geauga | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.